Thank you Clutter and shaws

for replying to my post yesterday. I`ve just seen my GP and he HAD over medicated me. You were both totally correct!

My last TSH just before Christmas was 9.99 (0.35- 3.50) and if you remember he doubled my levo to 150 mcg.

The result of my latest blood test, taken last Thursday is TSH 0.10. T4 18 (8-21) and T3 4.3. The local range for T3 is between 4-6.

So if I`m correct my T4 and T3 both seem ok. (please correct me if I`m wrong)

The GP DENIED telling me to increase by that amount but I would not be swayed and reminded him the day he phoned and the conversation.....my husband was with me and verified all I said.

Anyway the doctor said to keep taking the 150 mcg- I agreed for peace but thought not on your nelly!! I`ll keep my reduction to 125 until I see the endo on Wednesday.

Before Graves was diagnosed I was prescribed temazepam to help me sleep and added to the RAI etc, I `ve been trying to withdraw from them. The doctor believes my symptoms of joint pain are withdrawals and the high blood pressure is anxiety. I`m to see the BP nurse tomorrow and the GP has given me a new regime for a slower temazepam withdrawal.

Thanks if you`ve managed to read this far .....

I just wanted to ask your opinions as the doctor doesn`t think the overwhelming tiredness is withdrawal - could it still be my thyroid and my body waiting to catch up to the blood results?

With hindsight I was feeling pretty good at the end of last year and have gone downhill since- which I began to put down to the over medication, but it`s making sense that I lessened the tramadol about the same time and have gone steadily downhill since.

Thanks again and sorry for such a long post.

ps shaws I didn`t ask about adding T3 as it looks like I may be converting ok.

JLiz x

8 Replies

oldestnewest
  • Your consultation shows that we have to read and learn and not depend on the medical profession. For instance, if you hadn't access to this forum you would have had to take the doctor's opinion with the consequences of overdosing. They may be very good at other medical problems but there's a great failing in understanding metabolism.

    Your T3 preferably should be towards the upper level and you're near the bottom. I would ask for a small dose of T3 from the Endo on a trial basis. All doctors are very comfortable when our bloods are 'in range' but sometimes a small tweak is all that is necessary. If you've had RAI you should be given T3. (My personal opinion).

    You haven't completed your Profile giving your thyroid history but I notice above you have been taking Tramadol etc, I assume for pain relief? Muscle/joint pain is a clinical symptom of hypo so you should have relief when you are on an optimum of medication.

    Insomnia is also a clinical symptom.

    I am glad you are happy and that's the main thing.

  • Thanks for your reply shaws.

    Its my mistake, I`m withdrawing from temazepam and not tramadol. I take tramadol too for the painful muscles and joints.

  • JoyLiz, The fatigue and joint pain could be from when your TSH was rising and you are right, your body is still catching up with your bloods. Anxiety may be caused by going from hyper to hypo and will hopefully reduce as your Levothyroxine is optimised and your thyroid levels stabilise. If joint pain is a symptom of Tramadol withdrawal it looks like you may be having a double whammy :(

  • Thanks for your reply Clutter, I wondered too if the rush in my TSH rising may have something to do with my symptoms and creating a double whammy. I made an error and I`m withdrawing from temazepam and not tramadol - I take that too for the pain.

  • I would say you are not converting well. Your FT3 is not even mid-range (mid-range is 5 here) but your FT4 is above mid-range (mid-range is 14.5). The FT3 should be higher in its range than the FT4 in its, if you are converting correctly.

    I would say your FT3 is much too low.

    Hugs, Grey

  • Thanks Grey

    I was so pleased with my T4 at 18 that I didn`t look closely at the T3 and I agree, the T3 looks too low. I`m seeing my endo tomorrow for my follow up from RAI three months ago, and intend to ask her if I can trial some T3. I doubt she`ll do so though as its in the `normal range`.

    I am suffering joint pains and debilitating tiredness and thinking of self medicating the T3 if the endo refuses. Would you be able to PM me a reputable source to buy it from please.

    I would start with just a small amount and see how I go.

  • I've been reading today that T3 is in short supply at the moment. I haven't checked my source recently so don't know if they've got any. If they have, I'll pm you. But otherwise, best to ask in a new question.

  • Thank you

You may also like...